Alert archive / California / Wind Advisories in 2009

Wind Advisory 4, NWS Sacramento, CA

February 22, 2009

NWS Sacramento, CA issued this wind advisory at Feb 22, 2009, 9:27 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2009, 9:27 AM PST (17:27 UTC)
Expired
Feb 22, 2009, 2:57 PM PST
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 221727
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
927 AM PST SUN FEB 22 2009


CAZ015>019-222300-
/O.NEW.KSTO.WI.Y.0004.090222T1727Z-090222T2300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
927 AM PST SUN FEB 22 2009

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR
THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS.

WINDS TODAY WILL RANGE BETWEEN 15 AND 30 MPH WITH GUSTS TO AROUND
40 MPH AT TIMES THROUGH MID AFTERNOON BEFORE TAPERING A LITTLE.
CONDITIONS WILL REMAIN BREEZY LATE THIS AFTERNOON AND OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS SUSTAINED WINDS OF 25 MPH ARE
EXPECTED AND OR GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN 
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

RB
1 follow-up statement
000 
WWUS76 KSTO 222257
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
257 PM PST SUN FEB 22 2009


CAZ015>019-230000-
/O.CAN.KSTO.WI.Y.0004.000000T0000Z-090222T2300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
257 PM PST SUN FEB 22 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELED THE WIND
ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA THIS 
AFTERNOON...BUT WILL CONTINUE TO BE BREEZY TO LOCALLY WINDY AT TIMES
OVERNIGHT. THE WINDS ARE EXPECTED TO INCREASE THIS EVENING THROUGH
THE EARLY MORNING HOURS. WINDS WILL BE FROM THE SOUTH 10 TO 25 MPH
WITH GUST TO 35 MPH. HERE ARE THE PEAK WIND GUST AS OF 2 PM THIS
AFTERNOON.

  
SACRAMENTO EXECUTIVE.........SOUTHEAST AT 33 MPH 0847 AM                  
SACRAMENTO INTERNATIONAL.....SOUTHEAST AT 41 MPH 1007 AM                                           
REDDING......................SOUTH     AT 36 MPH 0853 AM
RED BLUFF....................SOUTH     AT 36 MPH 0758 AM
VACAVILLE....................SOUTHEAST AT 35 MPH 1021 AM
OROVILLE.....................SOUTHEAST AT 25 MPH 105  PM
MARYSVILLE...................SOUTH     AT 26 MPH 1057 AM                                    
STOCKTON.....................SOUTHEAST AT 35 MPH 1131 AM
MODESTO......................SOUTHEAST AT 35 MPH 1221 AM



$$
POWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 4:00 AM PST, 5 hours 27 minutes earlier.

Area forecast discussion, Feb 22, 4:00 AM PST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
400 AM PST SUN FEB 22 2009

AREAS OF MODERATE TO HEAVY PRECIPITATION OVER INTERIOR NORTHERN
CALIFORNIA THIS MORNING WITH A MOISTURE PLUME AND SUBTROPICAL JET
OVER NORTHERN CALIFORNIA. ALTHOUGH IT TOOK THE LOWER ATMOSPHERE A
LITTLE WHILE TO MOISTEN UP WITH WIDESPREAD PRECIPITATION NOT
STARTING UNTIL AROUND 2 AM THIS MORNING. THIS MOISTURE PLUME WILL
BRING PRECIPITABLE WATER VALUES AROUND 0.75 INCHES TO AN INCH OVER
NORTHERN CALIFORNIA TODAY.  THE MOISTURE ALONG WITH GOOD DYNAMICS
FROM THE JET WILL BRING PERIODS OF MODERATE TO HEAVY PRECIPITATION
TODAY INTO TONIGHT. THE ATMOSPHERE IS FAIRLY WARM WITH 1000-500MB
THICKNESSES AROUND 5490 M AND 700 MB TEMPS AROUND -3 FOR SNOW LEVELS
GENERALLY AROUND 5500 TO 6500 FEET...EXCEPT LOCALLY LOWER SNOW
LEVELS ARE POSSIBLE THIS MORNING...ESPECIALLY IN COLDER MOUNTAIN
VALLEYS LIKE CHESTER AND IN SHASTA COUNTY. WINTER STORM WARNING
CONTINUES FOR WESTERN PLUMAS COUNTY AND THE NORTHERN SIERRA NEVADA
THROUGH MONDAY NIGHT. A SPECIAL WEATHER STATEMENT COVERS THE
MODERATE TO HEAVY PRECIPITATION OVER THE REST OF THE AREA. GUSTY
SOUTHERLY WINDS UP TO 50 MPH ARE POSSIBLE OVER THE RIDGES AND UP TO
30 MPH IN THE VALLEY.

THE SUBTROPICAL JET THEN MOVES SOUTH OF THE AREA ON MONDAY AS THE
UPPER LEVEL OVER THE EASTERN PACIFIC APPROACHES THE PACIFIC
NORTHWEST COAST AND THE POLAR JET MOVES ONSHORE NEAR THE ORCA BORDER
MONDAY AFTERNOON AND EVENING. THIS WILL BRING A LITTLE COOLER AIR
MASS FOR LOWER SNOW LEVELS MONDAY NIGHT. THE BEST DYNAMICS WITH THIS
SYSTEM WILL MAINLY BE NORTH OF INTERSTATE 80 SO EXPECT PRECIPITATION
TO TAPER OFF IN THE SOUTH MONDAY NIGHT.  ALTHOUGH THE PRECIPITATION
WILL CONTINUE IN THE SIERRA DUE TO OROGRAPHICS WITH SOUTHWESTERLY
WINDS AT 700 MB INTO TUESDAY MORNING. LINGERING SHOWERS...MAINLY
OVER THE MOUNTAINS ARE EXPECTED TO BECOME MORE SCATTERED DURING THE
DAY ON TUESDAY.

.EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...EXTENDED MODELS
DROP LOW OUT OF WESTERN CANADA AND INTO EASTERN PACIFIC ON WEDNESDAY
BUT DIVERGE QUICKLY AFTER THAT. 00Z RUNS OF THE GEM AND GFS NOW DIG
THE LOW FARTHER OFFSHORE WHILE THE ECMWF MOVES A DEEPER LOW INTO THE
PACIFIC NORTHWEST COAST ON THURSDAY. ALTHOUGH THE GEM AND GFS SHOW
WEAK RIDGING OVER THE SOUTHWEST U.S WEDNESDAY AND
THURSDAY...SHORTWAVES PIVOTING OUT OF THE LOW WOULD BRING A
CONTINUED POTENTIAL FOR PRECIPITATION OVER THE FORECAST AREA
ALTHOUGH MUCH LIGHTER PRECIPITATION THAN THE ECMWF WHICH WOULD BRING
ANOTHER ROUND OF FAIRLY SUBSTANTIAL PRECIPITATION ON WEDNESDAY AND
THURSDAY AS THE LOW MOVES INTO THE PACIFIC NORTHWEST. ECMWF BRINGS
RIDGING OVER THE AREA ON FRIDAY FOR A DRYING PERIOD OVER THE
SOUTHERN CWA WHILE GFS BEGINS PULLING SUBTROPICAL MOISTURE NORTHWARD
AGAIN FOR ANOTHER ROUND OF MODERATE TO HEAVY PRECIPITATION OVER THE
AREA. CONSIDERING HOW OUT OF SYNC EXTENDED MODELS CONTINUE TO
BE...HAVE OPTED TO CONTINUE MAINLY CLIMO POPS FOR THE EXTENDED
PERIOD.

&&

.AVIATION...
UPPER LOW OFF THE PACIFIC NORTHWEST COAST PULLING MOISTURE NORTHWARD
FOR WIDESPEAD RAIN OVER THE ENTIRE FORECAST AREA THIS MORNING. AREAS
OF MODERATE RAIN WILL PRODUCE IFR CONDITIONS AT TIMES MAINLY EARLY
THIS MORNING AND THIS AFTERNOON WITH VFR/MVFR OTHERWISE. THESE
CONDITIONS CONTINUING THROUGH AT LEAST 12Z MONDAY. INCREASING
SOUTHERLY WINDS GUSTING TO 10-20 MPH IN THE CENTRAL VALLEY AND UP TO
30-40 MPH OVER THE HIGHEST ELEVATIONS OF THE SIERRA AND COASTAL
RANGE THROUGH MONDAY.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 10 PM PST THIS EVENING TO 4 AM PST TUESDAY
MORNING FOR THE HIGHER ELEVATIONS OF WESTERN PLUMAS COUNTY AND FOR
THE WEST SLOPE NORTHERN SIERRA NEVADA.

&&
Hazardous weather outlook, Feb 22, 7:00 AM PST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST SUN FEB 22 2009

CAZ013>019-063-064-066>069-231500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST SUN FEB 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A WET PACIFIC STORM WILL BRING PERIODS OF MODERATE TO HEAVY
PRECIPITATION OVER INTERIOR NORTHERN CALIFORNIA THROUGH TONIGHT.
THIS STORM IS WARMER AND WETTER THAN THE ONE LAST WEEKEND...THUS IT
IS EXPECTED TO BRING HIGHER SNOW LEVELS AND GREATER PRECIPITATION
AMOUNTS.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

WET AND UNSETTLED WEATHER IS EXPECTED TO CONTINUE NEXT WEEK BRINGING
ADDITIONAL PRECIPITATION TO NORTHERN CALIFORNIA. SNOW LEVELS ARE
EXPECTED TO LOWER MONDAY NIGHT. SOME OF THE SMALLER CREEKS MAY
EXPERIENCE SOME FLOODING IN ADDITION TO ROADWAY FLOODING OF LOW
LYING AREAS WITH THIS STORM DURING THIS TIME PERIOD.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, Feb 22, 4:58 AM PST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
458 AM PST SUN FEB 22 2009

CAZ013>019-063-064-066>069-230000-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
458 AM PST SUN FEB 22 2009

...PERIODS OF MODERATE TO HEAVY PRECIPITATION OVER INTERIOR
NORTHERN CALIFORNIA THROUGH MONDAY NIGHT...

A LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC HAS BEGUN PULLING
SIGNIFICANT SUBTROPICAL MOISTURE INTO NORTHERN CALIFORNIA WHICH
HAS RESULTED IN MODERATE RAINFALL OVER MOST OF THE AREA. THIS
STORM SYSTEM IS WARMER AND WETTER THAN THE ONE LAST WEEKEND AND
AS A RESULT IS EXPECTED TO HAVE HIGHER SNOW LEVELS AND BE A BETTER
PRECIPITATION PRODUCER.

RAINFALL TOTALS IN THE CENTRAL VALLEY FROM TODAY THROUGH EARLY
TUESDAY ARE PREDICTED TO RANGE FROM AROUND AN INCH IN THE NORTHERN
SAN JOAQUIN VALLEY TO AS MUCH AS TWO AND A HALF INCHES IN THE
NORTHERN SACRAMENTO VALLEY. THE MOUNTAINS OF SHASTA COUNTY COULD
SEE 48 HOUR RAINFALL TOTALS OF 5 INCHES OR MORE BETWEEN TODAY AND
TUESDAY MORNING. SIMILAR AMOUNTS WILL BE POSSIBLE OVER THE WEST
SLOPES OF THE SIERRA CASCADE RANGE. SOME OF THE SMALLER CREEKS MAY
EXPERIENCE SOME FLOODING DURING THIS TIME. SOME PONDING OF WATER
OR ROADWAY FLOODING WILL ALSO BE POSSIBLE ESPECIALLY WHERE STORM
DRAINS HAVE BEEN CLOGGED WITH DEBRIS.

FOR THE HIGHER ELEVATIONS OF THE WEST SLOPES OF THE SIERRA CASCADE
RANGE...HEAVY SNOWFALL IS LIKELY. ANYWHERE FROM 2 TO 4 FEET OF NEW
SNOWFALL WILL BE LIKELY BY TUESDAY MORNING ABOVE THE 6500 FOOT
LEVEL. TRAVEL OVER THE HIGHER MOUNTAIN PASSES WILL BE IMPACTED AT
TIMES THROUGH MONDAY NIGHT AND A WINTER STORM WARNING HAS BEEN
POSTED FOR THE HIGHER ELEVATIONS.

ADDITIONAL PRECIPITATION IS LIKELY AT TIMES THROUGH THE REMAINDER
OF NEXT WEEK AS MORE STORMS MOVE THROUGH NORTHERN CALIFORNIA.
PLEASE CONTINUE TO MONITOR THE NATIONAL WEATHER SERVICE FORECASTS
AND STATEMENTS FOR THE LATEST WEATHER INFORMATION.

SMITH

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.